Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 14, 2011, 9:46 PM EDT for 4 counties in Maryland. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 9:46 PM EDT (01:46 UTC)
- Expired
- May 14, 2011, 11:15 PM EDT
- In force
- 89 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
460
WWUS81 KPHI 150146
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EDT SAT MAY 14 2011
DEZ003-MDZ012-015-019-020-150315-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
946 PM EDT SAT MAY 14 2011
...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
28 MILES SOUTH OF BALTIMORE TO 38 MILES WEST OF SALISBURY...MOVING
NORTHEAST AT 30 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
TILGHMAN ISLAND AROUND 1000 PM...TALBOT...COPPERVILLE AROUND 1015
PM...WINDYHILL...TANYARD AROUND 1030 PM...WYE MILLS...STARR AROUND
1045 PM...STARKEY CORNER AND JUMPTOWN AROUND 1100 PM.
AS MUCH AS AN INCH OF RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3865 7572 3869 7583 3867 7595 3856 7605
3873 7625 3866 7635 3876 7640 3887 7626
3882 7621 3883 7620 3894 7624 3884 7638
3903 7633 3900 7618 3916 7628 3938 7611
3861 7565 3855 7571
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 14, 7:46 PM EDT, 2 hours earlier.
Area forecast discussion, May 14, 7:46 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT MAY 14 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM IN THE OHIO VALLEY WILL MOVE VERY SLOWLY EAST
AND REACH MARYLAND ON MONDAY BEFORE WEAKENING. A SECOND LOW PRESSURE
SYSTEM SHOULD FORM ON ITS COLD OVER THE CAROLINAS BY TUESDAY MORNING
AND THEN SLOWLY DRIFT NORTH AS IT WEAKENS LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A MID LEVEL IMPULSE CROSSED THE REGION LATE THIS AFTERNOON...AND
CREATED A TEMPORARY INCREASE IN AREAL SHOWER COVERAGE...MAINLY
ACROSS NEW JERSEY. LAPS SOUNDINGS INDICATED SOME ELEVATED
INSTABILITY WITH THE ACTIVITY...BUT NO LIGHTNING WAS NOTED WITH
THE PASSAGE OF THE IMPULSE.
THE NEXT FEATURE UPSTREAM LOOKS LIKE A DEVELOPING MCV ACROSS
SOUTHEAST VIRGINA. CONVECTION RAMPED UP AS A MID LEVEL JET STREAK
ENCOUNTERED AN AREA OF DECENT MLCAPE OVER NORTHEAST NORTH CAROLINA
AND SOUTHEAST VIRGINIA. EXTRAPOLATION OF THE MCV WOULD TAKE IS
ACROSS NORTHEAST MARYLAND AND DELAWARE ABOUT 0230 UTC AND THE
CENTRAL NEW JERSEY COAST ABOUT 0600 UTC.
THE AIRMASS AHEAD OF THE MCV IS DECIDEDLY PRE WARM FRONTAL...WITH
AN EAST SOUTHEAST FLOW DOWN THROUGH SOUTHEAST DELAWARE. AS THE MCV
MOVES NORTH NORTHEAST...THE CONVECTION SHOULD BECOME ELEVATED AS
IT ENCOUNTERS THE MORE STABLE CONDITIONS NEAR THE SURFACE. AS THIS
OCCURS...THE LIGHTNING ACTIVITY SHOULD START TO RAMP DOWN AS THE
MCV RIDES OVER THE STABILITY IN PLACE.
BASED ON THE ABOVE...THE MAIN THREAT FROM THE MCV SHOULD BE A PERIOD
OF HEAVY RAIN. SINCE THE AREA OF CONVECTION IS MOVING (AND WILL
PRESUMABLY WEAKEN AS IT CAN NO LONGER TAP THE INSTABILITY WHERE
IT IS NOW)...THE THREAT FOR EXCESSIVE RAINFALL LOOKS LOW. NOTED
THAT KRIC HAD A 37 KT GUST WITH WITH THE SOUTHERN EDGE OF THE
CONVECTION...BUT NOT SEEING MUCH WITH THE NORTHERN EDGE OF THE
AREA. FOR NOW...WILL NOT INCLUDE ENHANCED WORDING (WINDS OR HAIL)
UNTIL THIS STARS OCCURRING UPSTREAM.
ELSEWHERE...IT WOULD APPEAR THAT STEADIER RAIN WILL WAIT UNTIL
LATER TONIGHT. BASED ON THE LOW LEVEL FLOW...WOULD NOT EXPECT
MUCH IN THE WAY OF TEMPERATURE DROP TONIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MODELS ARE IN GENERAL AGREEMENT INTO MONDAY REGARDING THE MID
LEVEL PATTERN, AND IN FAIR AGREEMENT THROUGH THE PERIOD AT LOWER
LEVELS. THE GENERAL THEME IS THAT A SURFACE WARM FRONT WILL TRY TO
MOVE NORTH AND INTO THE SOUTHEASTERN PART OF THE AREA THANKS TO THE
LOW LEVEL FLOW AROUND LOW PRESSURE WHILE A SURFACE COLD FRONT
WILL TRY TO MOVE SOUTHEAST AND INTO THE NORTHWESTERN PART OF THE
AREA AS A REFLECTION OF THE SLOWLY APPROACHING MID LEVEL VORTEX.
THIS WILL LEAD TO INCREASING FRONTOGENESIS, AND ANY MID LEVEL
IMPULSE AND ASSOCIATED Q-VECTOR CONVERGENCE SHOULD COMBINE WITH
THE FRONTOGENESIS, THE ONGOING MOISTURE IN THE LOWER LEVEL
SOUTHERLY FLOW AND VARYING AMOUNTS OF INSTABILITY TO KEEP SHOWERS
AND THUNDERSTORMS IN EVERY PERIOD OF THE SHORT TERM. AN UPPER JET
WILL MEANDER NEARBY AS WELL. THANKFULLY, AT THIS POINT WE ARE NOT
SEEING HUGE AMOUNTS OF CAPE FORECAST, AND WE ARE HOPING THAT THE
NEW INDICATIONS OF ONLY A MINIMAL DRY SLOT ON MONDAY ARE CORRECT.
TEMPERATURES GENERALLY FAVOR A CONTINUITY/MAV BLEND. THE NAM IS
BRINGING THAT COLD FRONT FURTHER INTO THE AREA THAN SOME OTHER
MODELS, AND THE MET TEMPERATURE FORECASTS REFLECT THAT BEGINNING
MONDAY. WE HAVE NOT GONE THAT WAY AT THIS POINT.
AT LEAST FOR THE TIME BEING, FFG AND FFH VALUES DO NOT SEEM WITHIN
REACH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THIS PERIOD AS A
DEEP UPPER LOW CONTINUES TO ROTATE TO OUR WEST. SURFACE MOISTURE
WILL BE AT ITS HIGHEST TUESDAY NIGHT AND WEDNESDAY AS EAST TO
SOUTHEAST WINDS PUMP IN A VERY WET LOW LEVEL FLOW. SHOWERS ARE
LIKELY THROUGH THIS TIME PERIOD WITH THUNDERSTORMS POSSIBLE
WEDNESDAY. AS THE SURFACE LOW TO OUR SOUTH WEAKENS AND MOVES
SLOWLY NORTH, SLIGHTLY DRIER AIR WILL MOVE IN WEDNESDAY NIGHT
INTO FRIDAY. BUT WITH THE UPPER LOW STILL TO OUR WEST, WE WILL
REMAIN UNSTABLE AND WILL CONTINUE TO HAVE THE CHANCE FOR SHOWERS
AND POSSIBLE THUNDERSTORMS THROUGH FRIDAY. THE UPPER LOW IS
EXPECTED TO REACH OUR AREA FRIDAY OR FRIDAY NIGHT AND THEN BEGIN
TO MOVE SLOWLY OFF TO THE EAST. THIS WILL ALLOW DRIER AND MORE
STABLE AIR TO MOVE IN AND LOWER THE THREAT FOR SHOWERS AND/OR
THUNDERSTORMS FOR SATURDAY. TEMPERATURES WILL REMAIN SEASONABLE
THROUGH THE PERIOD WITH DAYTIME HIGHS RANGING FROM THE MID AND
UPPER 60S NORTH TO THE LOWER AND MID 70S SOUTH.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE SOUTHEAST FLOW HAS BROUGHT IN LOW LEVEL MOISTURE TO THE AREA AND
MOST TAF SITS HAVE MVFR CONDITIONS THIS AFTERNOON. SHOWERS CONTINUE
TO AFFECT THE DELMARVA AND THE SRN HALF OF NJ...BARELY MISSING THE
DEL VALLEY TAF SITES. CONDITIONS WILL SLOWLY DETERIORATE OVERNIGHT
WITH MOST AREAS GETTING IFR OR LOW-MVFR CONDITIONS OVERNIGHT. THE
SHOWERS WILL PROBABLY REMAIN SCT ENOUGH TO USE VCSH IN MOST
AREAS...A BETTER CHC FOR RAINS WILL BE TOWARDS DAWN SUN...WHEN
CATEGORICAL POPS OCCUR. WINDS WILL MOSTLY BE SE OR E TONIGHT.
OUTLOOK...
LOW PRESSURE IN THE UPPER ATMOSPHERE OVER THE CENTRAL U.S. WILL
DRIFT SLOWLY EASTWARD AND AFFECT MUCH OF THE EASTERN U.S. INTO MOST
OF THE COMING WEEK. AS A RESULT, WE ARE ANTICIPATING A PROLONGED
PERIOD OF UNSETTLED WEATHER WITH PERIODS OF RAIN AND SHOWERS AS WELL
AS SCATTERED THUNDERSTORMS. LOW CEILING AND VISIBILITY VALUES ARE
LIKELY AT TIMES.
&&
.MARINE...
WINDS ARE SLOWLY INCREASING AS THE GRADIENT STRENGTHENS ON THE
WATERS. THE DEVELOPING WAVES ON TOP OF THE 3-4 FT SWELL ALREADY IN
PLACE HAS BROUGHT SCA SEAS (AND OCNLY WIND GUSTS) TO THE SRN COASTAL
WATERS TODAY...AND WILL DO SO ON THE NORTHERN WATERS THIS EVENING.
THE SCA FLAGS WILL CONTINUE AS THEY ALREADY EXIST. THESE ENHANCED
WINDS AND SEAS WILL CONTINUE SUNDAY...AND PROBABLY LONGER AS THE LOW
APPROACHES FROM THE WEST.
&&
.TIDES/COASTAL FLOODING...
THE SOUTH TO SOUTHEAST FLOW AND THE APPROACHING FULL MOON WERE
ACTING TO INCREASE TIDAL DEPARTURES. THIS SITUATION WILL REMAIN
SIMILAR...OR EVEN WORSEN SLIGHTLY...OVER THE NEXT SEVERAL DAYS.
THE UPCOMING HIGH TIDE ALONG THE SHORE AND UP DELAWARE BAY SHOULD
REACH ITS HIGHEST LEVELS NEAR MINOR TIDAL FLOODING LEVELS. THE SAME
WILL BE THE CASE WITH THE OVERNIGHT TIDE IN THE CHESAPEAKE BAY,
LEVELS WILL BE AT OR JUST SLIGHTLY ABOVE. THE CURRENT ADVISORIES FOR
ALL AREAS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
NJZ012>014-020>027.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
DEZ002>004.
COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR DEZ001.
MD...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY
FOR ANZ450-451.
&&
SYNOPSIS...DELISI/GIGI
NEAR TERM...HAYES
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...O'HARA
MARINE...O'HARA
TIDES/COASTAL FLOODING...O'HARAHazardous weather outlook, May 14, 4:09 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 PM EDT SAT MAY 14 2011 NJZ001-007>010-015-PAZ054-055-060>062-067>069-152100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 409 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-152100- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 409 PM EDT SAT MAY 14 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY. ALONG THE OCEANFRONT AND ON DELAWARE BAY, THE EVENING HIGH TIDE CYCLES FROM SATURDAY ONWARD ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ070-071-152100- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 409 PM EDT SAT MAY 14 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY. WATER LEVELS WILL REMAIN HIGH ON THE TIDAL DELAWARE RIVER. ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-152100- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 409 PM EDT SAT MAY 14 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY. WATER LEVELS WILL REMAIN HIGH IN THE UPPER CHESAPEAKE BAY. ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-152100- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-152100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 409 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-152100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 409 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 8:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT SAT MAY 14 2011
DEZ002-003-MDZ015-019-020-150230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
858 PM EDT SAT MAY 14 2011
...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND STRONG THUNDERSTORMS 25 MILES SOUTHWEST OF
EASTON...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
TRAPPE...HAMBLETON AROUND 945 PM...TANYARD...WINDYHILL AROUND 1000
PM...GRIFFIN...MATTHEWS AROUND 1015 PM...DENTON AND HILLSBORO AROUND
1030 PM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. IN ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.
EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3857 7606 3861 7609 3866 7621 3873 7625
3870 7627 3871 7628 3883 7623 3883 7620
3886 7622 3890 7619 3893 7620 3908 7613
3890 7560 3866 7573 3869 7583 3869 7590
3867 7595 3860 7598 3857 7602
HAYESSpecial weather statement, May 14, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EDT SAT MAY 14 2011
DEZ003-MDZ012-015-019-020-150315-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
946 PM EDT SAT MAY 14 2011
...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
28 MILES SOUTH OF BALTIMORE TO 38 MILES WEST OF SALISBURY...MOVING
NORTHEAST AT 30 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
TILGHMAN ISLAND AROUND 1000 PM...TALBOT...COPPERVILLE AROUND 1015
PM...WINDYHILL...TANYARD AROUND 1030 PM...WYE MILLS...STARR AROUND
1045 PM...STARKEY CORNER AND JUMPTOWN AROUND 1100 PM.
AS MUCH AS AN INCH OF RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3865 7572 3869 7583 3867 7595 3856 7605
3873 7625 3866 7635 3876 7640 3887 7626
3882 7621 3883 7620 3894 7624 3884 7638
3903 7633 3900 7618 3916 7628 3938 7611
3861 7565 3855 7571
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:46 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland, Gloucester, Salem | 89 min |
| May 15, 12:52 AM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Hunterdon, Mercer, Somerset and 1 more | 83 min |
| May 15, 1:19 AM EDT | Special Weather Statement | PHI | Atlantic, Cape May | 86 min |
| May 15, 2:23 AM EDT | Special Weather Statement | PHI | Atlantic, Monmouth, Ocean | 2 hr |
| May 15, 2:33 PM EDT | Special Weather Statement | PHI | Cumberland | 57 min |
| May 15, 3:23 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 67 min |
| May 15, 3:37 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Somerset | 53 min |
| May 15, 3:57 PM EDT | Special Weather Statement | PHI | Cumberland | 63 min |
| May 15, 4:39 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 66 min |
| May 15, 5:21 PM EDT | Special Weather Statement | PHI | Morris | 54 min |
| May 15, 5:23 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 67 min |
| May 15, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 59 min |
| May 15, 6:41 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 64 min |
| May 15, 6:49 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 56 min |
| May 15, 7:41 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| May 15, 2:26 PM EDT | Special Weather Statement | PHI | Berks | 64 min |
| May 15, 2:46 PM EDT | Special Weather Statement | PHI | Schuylkill | 59 min |
| May 15, 2:55 PM EDT | Special Weather Statement | PHI | Delaware | 65 min |
| May 15, 3:30 PM EDT | Special Weather Statement | PHI | Berks | 60 min |
| May 15, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 44 min |
| May 15, 4:14 PM EDT | Special Weather Statement | PHI | Lehigh | 61 min |
| May 15, 4:19 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 56 min |
| May 15, 4:31 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 59 min |
| May 15, 4:35 PM EDT | Special Weather Statement | PHI | Lehigh | 55 min |
| May 15, 4:52 PM EDT | Special Weather Statement | PHI | Northampton | 68 min |
| May 15, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Monroe, Northampton | 57 min |
| May 15, 5:33 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh | 57 min |
| May 15, 5:37 PM EDT | Special Weather Statement | PHI | Bucks | 53 min |
| May 15, 6:39 PM EDT | Special Weather Statement | PHI | Berks | 66 min |
| May 15, 7:20 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| May 15, 7:28 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery, Philadelphia | 62 min |
| May 15, 7:37 PM EDT | Special Weather Statement | PHI | Berks | 53 min |
| May 14, 8:58 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 92 min |
| May 14, 10:43 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's | 92 min |
| May 15, 7:47 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 58 min |
| May 15, 12:04 AM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| May 15, 4:47 PM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| May 15, 6:40 PM EDT | Special Weather Statement | PHI | New Castle | 65 min |
Nearby
Special Weather Statements in Maryland, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.